Colorado, 2025Tornadoes in Colorado, July 30, 2025
July 30, 2025 · NWS PUB · 2 events in 2 counties and zones
Broad southwesterly flow was in place over the area, which allowed for high terrain thunderstorms to develop. With adequate shear and instability in place, a supercell tornado developed across Teller County, with a landspout tornado within the Wet Mountain Valley in Custer County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Broad southwesterly flow was in place over the area, which allowed for high terrain thunderstorms to develop. With adequate shear and instability in place, a supercell tornado developed across Teller County, with a landspout tornado within the Wet Mountain Valley in Custer County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 30, 10:24 AM MST, 2 hours 31 minutes earlier. Its key messages:
- Temperatures to remain at and below seasonal levels through the end of the work week as coverage of daily showers and storms increase.
- Increased available moisture and slow movement of storms will lead to an increasing potential for heavy rain and localized flash flooding through Friday.
Area forecast discussion, Jul 30, 10:24 AM MST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1124 AM MDT Wed Jul 30 2025
.KEY MESSAGES...
- Temperatures to remain at and below seasonal levels through the
end of the work week as coverage of daily showers and storms increase.
- Increased available moisture and slow movement of storms will
lead to an increasing potential for heavy rain and localized
flash flooding through Friday.
&&
.UPDATE...
Issued at 1122 AM MDT Wed Jul 30 2025
Update to include Crowley and Otero counties in today's Flash
Flood Watch. Six hourly QPF amounts exceeding 0.5 inches and
PWATs in excess of 1.2 inches are forecast for this area later
this afternoon and this evening. For this reason, they have been
added to the Watch through 10 PM this evening.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 301 AM MDT Wed Jul 30 2025
Current water vapor imagery and upper air analysis indicates modest
southwesterly flow aloft, as a short wave is riding the periphery of the
upper ridge across the Northern Rockies at this time. Said wave is
aiding thunderstorms across southeast Wyoming and northeastern
Colorado, with regional radars also indicating a few showers across
northeastern New Mexico into southeastern Colorado at this time.
Blended total water vapor imagery continues to indicate increasing
available moisture across the area, with PWATS from around 1/2 inch
across western Colorado to 1.3 inches across southeast Colorado
at this time.
For today and tonight, the Northern Rockies passing wave sends another
a weak front across eastern Colorado through the morning, with latest
models developing moist east to southeast upslope flow across southeast
Colorado this afternoon and evening. This, combined with increasing
monsoonal moisture within weak southwest flow aloft (PWATs of 0.75 to
1.5 inches from west to east) and a minor wave within the flow, will
develop scattered to numerous showers and thunderstorms across the
higher terrain this afternoon, with storms slowing moving east across
the mountain valleys and immediate adjacent plains through the late
afternoon and evening. With the high PWATs, slow movement and potential
for training storms across the eastern mountains into the I-25 Corridor
with easterly sfc to h7 flow, we have issued a Flood Watch from 1pm to 9pm
across the eastern mtns and I-25 Corridor for the increased flash flooding
potential. Storms may continue out across the far southeast plains
Wednesday evening, but will let the next shift get a look at more model
data to see if the Flood Watch will need to be extended further east.
With the enhanced easterly low level flow and modest westerly flow aloft,
there may be enough shear and instability to support a marginally severe
storm, with gusty winds to 60 mph and small hail possible across the
southeast plains as well. The passing front and expected convective
cloud cover will lead to cooler temperatures with highs mainly in the
80s across the plains, and mainly in the 60s and 70s across the higher
terrain and lows mainly in the 40s and 50s tonight.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 301 AM MDT Wed Jul 30 2025
Thursday...Upper ridge axis remains firmly in place directly
overhead across Colorado for Thursday, with light northwest flow
aloft combining with persistent east-southeast flow at the surface
across the eastern plains. Overnight convection across the far
eastern plains the previous night will further add to the low-level
moisture pool, with dewpoints in the upper 50s to mid 60s entrenched
across the plains up to the eastern slopes of the eastern mts.
Convection near the KS border early in the morning will wane, but by
late morning activity will start firing over the mts and continue
through the afternoon, then spread to the I-25 Corridor and plains
through late afternoon and evening. QPF amounts across the eastern
mts and I-25 Corridor are in the .5 to .75 inch range, highly
dependent on individual storms of course, but the threat of another
day of watching flash flood-prone areas is there. WPC currently has
the entire area within a Marginal area for excessive rainfall, but
would not be surprised if this gets refined later today. As for
severe potential, 1500-2000 j/kg of CAPE starts off across the
eastern mts, then spreads quickly to the plains through the aftn,
and SPC has much of the forecast area within General thunder.
However, a Marginal area for severe storms has dipped down across
Teller and El Paso counties, where the best bulk shear lies. All of
that points to a potential busy day. Finally, Thu will likely be the
coolest day of the extended forecast, with high temps in the 70s to
around 80F for the high valleys, and mid 70s to mid 80s for the
plains.
Friday...Upper ridge starts to flatten out and build back across AZ
and southern CA, allowing for more of a southern surface flow and
slightly warmer aftn temperatures. However, low-level moisture pool
remains rich with little change to dewpoints, and an upper
disturbance crossing the Rockies through the day will provide the
spark for another round of afternoon and evening convection. Storm
movement will likely be to the east, and QPF is reduced compared to
Thu. However, forecast CAPE is very high especially near the eastern
border through the late aftn, coinciding with a bulk shear maxima.
Current SPC guidance is just indicating General thunder across much
of Colorado, but would not be surprised if this gets adjusted as
well. Though QPF is lower, there is plenty of storm fuel to tap into
and flash flooding will continue to be a concern for susceptible
areas after rainfall from the previous days. Plan on highs in the
upper 70s to lower 80s for the high valleys, and upper 70s to upper
80s for the plains.
Saturday through Tuesday...Long range models indicate that the upper
ridge of high pressure starts to build back into the Four Corners
region over the weekend and into the beginning of the next work
week. Scattered mt convection will reoccur once again for Sat, but
then Sunday onward will see just isolated activity each aftn and eve
for much of the area. A warming trend will settle in as well, with
highs climbing back into the 90s for the plains, and mid to upper
80s for the high valleys. Moore
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1122 AM MDT Wed Jul 30 2025
VFR conditions are expected for the next few hours before chances
for showers and thunderstorms move in later this afternoon and this
evening. Generally from 20Z through around 02Z, chances for showers
and storms look to move over each station, with brief reductions to
MVFR visibilities possible due to heavier rainfall within
thunderstorms. Lingering showery activity will be possible through
around 08Z as well, especially at KCOS and KPUB. After showers and
storms clear to the east, winds are expected to shift easterly as
well. This will increase chances for MVFR and IFR ceilings and
visibilities early Thursday morning, generally from 10Z onwards.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ072>089-093-
094.
&&
UPDATE...EHR
SHORT TERM...MW
LONG TERM...MOORE
AVIATION...EHR
Hazardous weather outlook, Jul 30, 10:26 AM MST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1126 AM MDT Wed Jul 30 2025
COZ058>089-093>099-311730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1126 AM MDT Wed Jul 30 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorm can be expected
this afternoon and evening, with the best coverage over and near
the higher terrain. Slow movement of these storms, along with
increased available moisture, will lead to the potential for
heavy rainfall and flash flooding. Areas with highest risk for
Flash Flooding include area burn scars, the Chalk Cliffs,
urban areas, and areas where soils may be saturated from
previous rainfall. A Flash Flood Watch is in place over and
near the Southeast Mountains into the adjacent plains from 1PM to
10PM this evening. Other storm threats include gusty winds up to
45 mph, with one or two storms across the southeast plains
possibly producing strong winds up to 60 mph.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms with potentially heavy rainfall are forecast
Thursday and Friday across southern Colorado. The main concerns
for thunderstorms will be lightning and heavy rainfall. Flash
flooding will be possible, especially in areas that have seen
recent heavy rainfall, urban areas and burn scars.
Drier, hotter conditions move into the region over the weekend
into early next week. Mountain areas could see a few daily
afternoon and evening showers and thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.
EHR/27
In the hours before
Special weather statement, Jul 30, 12:50 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
150 PM MDT Wed Jul 30 2025
COZ081-302015-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
150 PM MDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER COUNTY
THROUGH 215 PM MDT...
At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near
Westcreek, or 25 miles northwest of Colorado Springs. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park and Divide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3899 10503 3890 10515 3913 10529 3913 10504
TIME...MOT...LOC 1949Z 311DEG 2KT 3910 10516
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
EhrTornado, Teller
- When
- July 30, 12:55 PM MST to 1:01 PM MST
- Where
- Teller County, 5.71 mi N of Divide to 5.31 mi NNE of Divide
- Rating
- EF1
- Path length
- 0.8 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.022, -105.149
A damage assessment was performed for an EF1 tornado that formed at 1:55PM MDT on July 30th, 2025 6 miles WNW of Woodland Park, Colorado. The path length was .8 miles oriented from northwest to southwest and had a maximum width of 75 yards. There was extensive tree damage with the primary damage indicator being widespread uprooted softwood trees and an occasional snapped softwood tree.
Tornado, Custer
- When
- July 30, 2:10 PM MST to 2:15 PM MST
- Where
- Custer County, 7.07 mi S of Silver Cliff to 6.73 mi S of Silver Cliff
- Rating
- EF0
- Path length
- 0.34 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 38.028, -105.445
Brief landspout tornado developed over an open field in Custer County. 3 power poles were damaged. A virtual damage assessment was completed with a rating of EF-0 and 85 MPH max wind gusts.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Idaho, July 30 to 31, 2025$3.4 million · 1 event
- Tsunami in California, July 30 to 31, 2025$1.0 million · 1 event
- Damaging Winds and Lightning Strike in Louisiana, July 30, 2025$206,000 · 51 kt wind · 11 events
- Flash Flooding and Hail in Louisiana, July 30, 2025$61,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Missouri, July 30, 2025$50,000 · 1.25 in hail · 6 events
- Damaging Wind in Indiana, July 30, 2025$60,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, July 30, 2025$25,000 · 52 kt wind · 1 event
- Debris Flow and Dust Storm in Nevada, July 30, 2025$20,000 · 55 kt wind · 4 events
- Flash Flood in Wyoming, July 30, 2025$20,000 · 1 event
- Excessive Heat in Louisiana, July 30 to 31, 202515 events
- Excessive Heat in Tennessee, July 30, 202514 events
- Flash Flood and Debris Flow in Virginia, July 30, 2025$15,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287761, 1287762.